International Journal of Analysis and Applications ISSN 2291-8639 (Online)

Research Article

Global Strong Solutions for a One-Dimensional Bilayer Shallow Water Model With a Rigid-Lid Assumption

  • Roamba Brahima*
  • Zongo Yacouba
  • Zongo Julien
  • Zabsonré Jean de Dieu

    * Corresponding author

    Abstract

    In this paper, we examine a one-dimensional viscous bilayer shallow water model under the rigid-lid assumption. Each layer is described by the one-dimensional shallow water equations. The work presented in [Discrete and Continuous Dynamical Systems Series B18(1), (2011), 361-383] established the stability of a similar model in the two-dimensional case. The primary focus of this study is to demonstrate the existence of global strong solutions for the proposed model within a periodic domain.

    How to Cite

    R. Brahima, Z. Yacouba, Z. Julien, Z. Jean de Dieu, Global Strong Solutions for a One-Dimensional Bilayer Shallow Water Model With a Rigid-Lid Assumption, Int. J. Anal. Appl. 23 (2025), 131. https://doi.org/10.28924/2291-8639-23-2025-131

    BibTeX
    @article{Brahima2025,
      author  = {Brahima, Roamba and Yacouba, Zongo and Julien, Zongo and Jean de Dieu, Zabsonré},
      title   = {Global Strong Solutions for a One-Dimensional Bilayer Shallow Water Model With a Rigid-Lid Assumption},
      journal = {Int. J. Anal. Appl.},
      volume  = {23},
      year    = {2025},
      pages   = {131},
      doi     = {10.28924/2291-8639-23-2025-131}
    }

    References

    • [1] E. Audusse, A Multilayer Saint-Venant Model: Derivation and Numerical Validation, Discrete Contin. Dyn. Syst. - B 5 (2005), 189–214. https://doi.org/10.3934/dcdsb.2005.5.189.
    • [2] F. Boyer, P. Fabrie, Mathematical Tools for the Study of the Incompressible Navier-Stokes Equations and Related Models, Springer, New York, 2012. https://doi.org/10.1007/978-1-4614-5975-0.
    • [3] D. Bresch, B. Desjardins, Existence of Global Weak Solutions for a 2D Viscous Shallow Water Equations and Convergence to the Quasi-Geostrophic Model, Commun. Math. Phys. 238 (2003), 211–223. https://doi.org/10.1007/s00220-003-0859-8.
    • [4] D. Bresch, B. Desjardins, On the Existence of Global Weak Solutions to the Navier–Stokes Equations for Viscous Compressible and Heat Conducting Fluids, J. Math. Pures Appl. 87 (2007), 57–90. https://doi.org/10.1016/j.matpur.2006.11.001.
    • [5] D. Bresch, M. Renardy, Well-Posedness of Two-Layer Shallow-Water Flow between Two Horizontal Rigid Plates, Nonlinearity 24 (2011), 1081–1088. https://doi.org/10.1088/0951-7715/24/4/004.
    • [6] A. Bressan, G. Crasta, B. Piccoli, Well-Posedness of the Cauchy Problem for n × n Systems of Conservation Laws, Mem. Amer. Math. Soc. 146 (2000), 1–134. https://hdl.handle.net/11573/48741.
    • [7] C. Burtea, B. Haspot, Existence of Global Strong Solution for the Navier-Stokes-Korteweg System in One Dimension for Strongly Degenerate Viscosity Coefficients, Pure Appl. Anal. 4 (2022), 449–485. https://doi.org/10.2140/paa.2022.4.449.
    • [8] C. Burtea, B. Haspot, Existence of Global Strong Solution for Korteweg System in One Dimension for Strongly Degenerate Viscosity Coefficients, Preprint (2022). https://hal.science/hal-03046994v1.
    • [9] J. Glimm, Solutions in the Large for Nonlinear Hyperbolic Systems of Equations, Commun. Pure Appl. Math. 18 (1965), 697–715. https://doi.org/10.1002/cpa.3160180408.
    • [10] B. Haspot, Global Existence of Strong Solution for Viscous Shallow Water System with Large Initial Data on the Irrotational Part, J. Differ. Equ. 262 (2017), 4931–4978. https://doi.org/10.1016/j.jde.2017.01.010.
    • [11] B. Haspot, Existence of Global Strong Solution for the Compressible Navier–Stokes Equations with Degenerate Viscosity Coefficients in 1D, Math. Nachr. 291 (2018), 2188–2203. https://doi.org/10.1002/mana.201700050.
    • [12] M.J. Kang, A.F. Vasseur, Global Smooth Solutions for 1D Barotropic Navier–Stokes Equations with a Large Class of Degenerate Viscosities, J. Nonlinear Sci. 30 (2020), 1703–1721. https://doi.org/10.1007/s00332-020-09622-z.
    • [13] O.A. Ladyženskaja, V.A. Solonnikov, N.N. Ural’ceva, O.A. Ladyženskaja, Linear and Quasi-Linear Equations of Parabolic Type, American Mathematical Society, Providence, (1968).
    • [14] J.L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites Non Linéaires, Dunod, (1969).
    • [15] B. Di Martino, P. Orenga, M. Peybernes, On a Bi-Layer Shallow Water Model With Rigid-Lid Hypothesis, Math. Models Methods Appl. Sci. 15 (2005), 843–869. https://doi.org/10.1142/S0218202505000583.
    • [16] B. Di Martino, C. Giacomoni, P. Orenga, Analysis of Some Shallow Water Problems With Rigid-Lid Hypothesis, Math. Models Methods Appl. Sci. 11 (2001), 979–999. https://doi.org/10.1142/S0218202501001203.
    • [17] A. Mellet, A. Vasseur, Existence and Uniqueness of Global Strong Solutions for One-Dimensional Compressible Navier–Stokes Equations, SIAM J. Math. Anal. 39 (2008), 1344–1365. https://doi.org/10.1137/060658199.
    • [18] T. Ngom, M. Sy, Derivation and Stability Study of a Rigid Lid Bilayer Model, Discrete Contin. Dyn. Syst. - B 16 (2011), 361–383. https://doi.org/10.3934/dcdsb.2011.16.361.
    • [19] R. Brahima, Z. Julien, B. Mohamed Bassirou, Z. Yacouba, Z. Jean De Dieu, On the Existence of Global Strong Solutions to 1D Bilayer Shallow Water Model, Electron. J. Math. Anal. Appl. 12 (2024), 1–12. https://doi.org/10.21608/ejmaa.2023.193654.1006.
    • [20] J.D.D. Zabsonré, C. Lucas, A. Ouedraogo, Strong Solutions for a 1D Viscous Bilayer Shallow Water Model, Nonlinear Anal.: Real World Appl. 14 (2013), 1216–1224. https://doi.org/10.1016/j.nonrwa.2012.09.012.